Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2018, 9:57 PM CDT for 5 counties in Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 9:57 PM CDT (02:57 UTC)
- Expired
- Apr 3, 2018, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY, Cumberland County, KY, Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:58 PM CDT | TSTM WND DMG | 1 Ne Haywood, KY | LARGE TREE FELL ON HOUSE CAUSING MAJOR DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
358
WUUS53 KLMK 040257
SVRLMK
KYC003-009-057-169-171-040330-
/O.NEW.KLMK.SV.W.0055.180404T0257Z-180404T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
957 PM CDT TUE APR 3 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Monroe County in south central Kentucky...
Eastern Allen County in south central Kentucky...
Southwestern Cumberland County in south central Kentucky...
Barren County in south central Kentucky...
Southwestern Metcalfe County in south central Kentucky...
* Until 1030 PM CDT
* At 956 PM CDT, a severe thunderstorm was located 10 miles east of
Scottsville, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Glasgow, Tompkinsville, Edmonton, Gamaliel, Fountain Run, Red
Cross, Curtis, Gum Tree, Blythe and Harlan Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
LAT...LON 3662 8568 3663 8610 3697 8615 3706 8558
3662 8544
TIME...MOT...LOC 0256Z 255DEG 61KT 3672 8601
HAIL...<.75IN
WIND...60MPH
$$
EBW3 follow-up statements
663
WWUS53 KLMK 040310
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1010 PM CDT TUE APR 3 2018
KYC003-040319-
/O.CAN.KLMK.SV.W.0055.000000T0000Z-180404T0330Z/
Allen KY-
1010 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
LAT...LON 3662 8586 3689 8594 3700 8556 3662 8544
TIME...MOT...LOC 0309Z 255DEG 61KT 3678 8573
$$
KYC009-057-169-171-040330-
/O.CON.KLMK.SV.W.0055.000000T0000Z-180404T0330Z/
Monroe KY-Cumberland KY-Barren KY-Metcalfe KY-
1010 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MONROE...SOUTHWESTERN CUMBERLAND...SOUTHEASTERN BARREN AND
SOUTHWESTERN METCALFE COUNTIES...
At 1009 PM CDT, a severe thunderstorm was located near Tompkinsville,
moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tompkinsville, Edmonton, Gamaliel, Eighty Eight, Meshack, Curtis, Gum
Tree, Blythe, Harlan Crossroads and Willow Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
LAT...LON 3662 8586 3689 8594 3700 8556 3662 8544
TIME...MOT...LOC 0309Z 255DEG 61KT 3678 8573
HAIL...<.75IN
WIND...60MPH
$$
EBW189
WWUS53 KLMK 040320
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1020 PM CDT TUE APR 3 2018
KYC009-040330-
/O.CAN.KLMK.SV.W.0055.000000T0000Z-180404T0330Z/
Barren KY-
1020 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
LAT...LON 3662 8563 3683 8569 3690 8554 3662 8544
TIME...MOT...LOC 0320Z 255DEG 61KT 3683 8550
$$
KYC057-169-171-040330-
/O.CON.KLMK.SV.W.0055.000000T0000Z-180404T0330Z/
Monroe KY-Cumberland KY-Metcalfe KY-
1020 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN MONROE...SOUTHWESTERN CUMBERLAND AND SOUTH CENTRAL
METCALFE COUNTIES...
At 1020 PM CDT, a severe thunderstorm was located 7 miles west of
Burkesville, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dubre, Meshack, Raydure, Persimmon, Judio, Blythe, Otia, Willow
Shade, Cloyds Landing and Hestand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
LAT...LON 3662 8563 3683 8569 3690 8554 3662 8544
TIME...MOT...LOC 0320Z 255DEG 61KT 3683 8550
HAIL...<.75IN
WIND...60MPH
$$
EBW315
WWUS53 KLMK 040324
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1024 PM CDT TUE APR 3 2018
KYC057-169-171-040334-
/O.EXP.KLMK.SV.W.0055.000000T0000Z-180404T0330Z/
Monroe KY-Cumberland KY-Metcalfe KY-
1024 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE...SOUTHWESTERN
CUMBERLAND AND SOUTH CENTRAL METCALFE COUNTIES WILL EXPIRE AT 1030 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A tornado watch remains in effect until midnight CDT for south
central Kentucky.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3662 8563 3683 8569 3690 8554 3662 8544
TIME...MOT...LOC 0324Z 255DEG 61KT 3684 8543
$$
EBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:26 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 3, 9:26 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1026 PM EDT Tue Apr 3 2018 .Forecast Update... Issued at 1025 PM EDT Tue Apr 3 2018 Cancelled part of the Tornado Watch. Cannot rule out an isolated severe cell popping up behind the main line, again because of the jet streak now moving through Indiana. Still watching severe cells going through our southern and eastern counties, along with a few cells in central Kentucky. Likely will cancel another row or two of counties at the top of the next hour as well. Also of note is strong wind gusts along the cold front. HNB came in with a 40 knot gust at the top of the hour. Issued at 850 PM EDT Tue Apr 3 2018 Active night for the region, with multiple severe storms and possibly some tornadoes having dropped down so far this evening. DCAPE's ahead of the line...actually the pre-line...are high in the 900-1000 J/kg range. Have had a few reports in the 60 mph range from the KY Mesonet stations along with several damage reports. Still some signal for further strong storms with the line in back in westner KY/southwest IN...but this new line that developed and now is along/east of I-65 should take a bit of the energy from that line. Updated gridded forecast, but really no big changes at this time. Issued at 730 PM EDT Tue Apr 3 2018 Line coming in as well as new cells developing ahead of it continue to work in an environment that has high enough effective storm relative helicity for rotating cells. Line is oriented near normal to the 0-3 km shear vector, so will be watching for QLCS tornado development as well. Thus a new Tornado Watch has been issued across all of southern Indiana and central Kentucky, through 05Z, though we should be able to cancel it in portions from west to east as the night goes on. Issued at 635 PM EDT Tue Apr 3 2018 Southern half of the line is mostly gone, but the northern half continues racing eastward, aside from its southern component now near FFT. Decided to go ahead and expand the Tornado Watch eastward to cover the rest of our forecast area over the next 1.5 hours. Seeing some supercell characteristics on that southern storm and would not be surprised to see these continue into the Bluegrass in that time period. Issued at 530 PM EDT Tue Apr 3 2018 Had a narrow line of better convergence out ahead of the cold front. So far this line has allowed three stronger cells to form, with the southern one still in our area now over Henry county. So far our peak wind gusts however still are coming from the gradient winds out ahead of the line (with a 52 mph gust earlier). A second line now is moving into southern IL, and this line will find its way into southern IN/northern KY later this evening, likely into Louisville between 8 and 11, depending on how much it accelerates eastward...and Lexington between 11 and 1 AM. The slower it goes, the better dynamics aloft will help maintain it, as we move into the right rear quadrant of an upper jet. Plenty of low-level winds mixing down along this line will keep the severe wind gusts as the main threat, but with these systems, isolated tornadoes still are possible. Issued an update to try and time the two waves in the grids. Would not be surprised to later issue an update for a Severe Thunderstorm Watch to replace the Tornado Watch and extend it farther south. && .Short Term...(This evening through Wednesday night) Issued at 120 PM EDT Tue Apr 3 2018 ...Severe Thunderstorms Possible late this Afternoon and Evening... Well...on the 44th anniversary of the Super Outbreak (ironic for sure)...a warm front lifted overnight and temps have risen 20-25 degrees ever since. Currently, 78 at SDF at 1 pm. Two items of interest right now. The first is sfc gradient winds which are cranking with gusts as high as 38 mph at noon. The second item is the cap at 850 mb. UPS aircraft data showing a stout cap but models bust this with dynamic forcing and sfc heating by 19z. We have a 4 hour window for discrete supercells across the northern third of the CWA. Item 1: Strong SSW winds of 35 to 40 mph at many of the KY Mesonet locations. LOU just gusted over 45 mph. Wind Advisory still looks good especially as the inversion breaks and more substantial mixing occurs. Expect gusts to easily exceed 40 mph even outside of any later storms. SPC Mesoscale page showing strong pressure falls over the Show Me state. Item 2: Supercells Cap is holding but strong upper level forcing coupled with strong sfc heating will bust this cap by 19-20z. Then we expect sfc based CAPE of 500-1000 j/kg to provide rapid fire of isolated cells across wrn counties near OWB/EVV. Current convection along Wabash River area to build southward and this too may increase in intensity on south side of warm front. Kinematics show loaded gun sounding with 350-400 m2/s2 moving in in peak afternoon especially in sunshine filled skies. Shear profiles definitely support discrete supercells ahead of the approaching potent cold front. SPC has gone moderate with 10% tornado hatched, and mainly because of the 45% hatched wind area. Main threat will be along and north and west of a Hartford to Elizabethtown to Frankfort line. This is a classic Miller loaded gun sounding with few tornadoes possible. Dew points are quite low but too much shear and increasing instability. Greatest severe weather threat still appears to arrive during the evening with a squall line. Damaging winds will be the main threat, but there will be opportunity for mesovortices to generate QLCS tornadoes. Timing still appears to be early-mid evening west of Interstate 65, and late evening to just after midnight farther east. Uncertainty increases as we head eastward depending on the transition from a shear-dominated QLCS to cold-pool-dominated, and the line inevitably accelerates. Wednesday... Storms depart the area after midnight tonight, with temps crashing in cold air advection. We'll be at least as far below normal on Wednesday as we are above normal today. Wednesday is much much colder with steep falls in 1000-850 mb thickness yielding highs in the 40s with stratocumulus. Wednesday night and Thursday... Cold Canadian high pressure will dominate with clearing skies and light winds, Thursday morning lows will generally be in the upper 20s and lower 30s, with a few sheltered valleys in the lower 20s. Temps recover on Thursday but will remain below normal. The midnight shift may need to consider a frost and or freeze headline for Thu morning. .Long Term...(Thursday through Tuesday) Issued at 305 PM EDT Tue Apr 3 2018 ...Active weather with below normal temperatures... ...Potential for some wintry weather and hard freeze this weekend... The extended forecast continues to show more active weather potential for central KY and southern IN. This occurs as a couple shortwaves aloft propagate into the OH Valley in WNW flow aloft thru Saturday, followed by another potential system within WSW flow aloft Sunday or Monday. There is overall reasonable agreement in forecast models at this time, but some inherent differences given the fast flow regime. The first system passes by to our north Thursday night, and will likely bring snow to the northern OH Valley/southern Great Lakes. Southern IN should remain dry, but not out of the question a few light rain showers could graze part of the area. The next system close on its heals is progged to push quickly southeast across the OH Valley. A surface cold front will push through the area on Friday as an area of strong surface Canadian high pressure sinks southeast into the northern Plains. As low-level colder air filters into the lower OH Valley, models to varying degrees show deep layer moisture increasing within a low-level frontogenetical axis below a broad right entrance region aloft. This could result in rain showers initially late Friday changing to snow Friday night with some accumulation possible over central KY and south-central IN. South-central KY would be more likely to see rain for much of the event. While most models at least hint at this scenario, there are definite differences in speed and moisture content, so actual occurrence remain tenuous at this time, and models are likely to offer slightly varying continuity with successive model runs. Either way, Saturday will be a quite chilly day with highs potentially only in the lower-mid 40s, which would be nearly 20 degrees below normal. Temps Saturday morning could be in the upper 20s to lower 30s. By Sunday morning with clearing skies, our current blended temps give lows in the mid and upper 20s, but colder readings will be quite possible in protected valleys and low spots. Thus, a hard freeze appears likely Sunday morning at this time (and perhaps Saturday morning across our northern counties). All of this would have serious agricultural implications. Yet another system may affect our area late Sunday and/or Monday as flow aloft becomes WSW. Right now, whatever precip falls should be in the form of rain, although a brief onset of mixed precip/snow is possible over southern IN based on current model solutions. && .Aviation...(00Z TAF Issuance) Issued at 725 PM EDT Tue Apr 3 2018 Unstable atmosphere leading to waves of storms expected early on in the TAF period. Have gusty winds and brief IFR conditions expected as these waves move through, with the cold front forecast to shift winds west and northwest by or around midnight (LEX). Fuel-alternate cigs are expected immediately with the frontal passage and continuing down for several hours in the SDF/LEX corridor though other sites should improve earlier. Gusts should come down some during the morning Wednesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...JDG Long Term....TWF Aviation...RJS
Hazardous weather outlook, Apr 3, 9:27 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1027 PM EDT Tue Apr 3 2018 KYZ027>029-034>043-045>049-053>057-061>067-070>078-081-082-050230- Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer- Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson- Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1027 PM EDT Tue Apr 3 2018 /927 PM CDT Tue Apr 3 2018/ ...TORNADO WATCH 31 IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/ WEDNESDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will affect the area through the evening hours. The main threat will be damaging wind, but a couple of tornadoes will also be possible. Strong southwest to northwest winds are expected thru the evening, with sustained winds up to 30 mph and gusts in excess of 40 mph likely even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotters should report and wind damage, stronger gusts, or hail to the National Weather Service. INZ076>079-083-084-089>092-KYZ023>026-030>033-050230- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Louisville, La Grange, Bedford, Milton, and New Castle 1027 PM EDT Tue Apr 3 2018 /927 PM CDT Tue Apr 3 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong southwest to northwest winds are expected thru this evening, with sustained winds up to 30 mph and gusts in excess of 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotters should report and wind damage, stronger gusts, or hail to the National Weather Service. JDG/RJS
In the hours before
Special weather statement, Apr 3, 9:22 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Louisville KY 1022 PM EDT TUE APR 3 2018 INZ084-089>091-KYZ025-028>030-040245- Crawford-Floyd-Perry-Harrison-Jefferson-Bullitt-Meade-Hardin- 1022 PM EDT TUE APR 3 2018 ...STRONG GUSTY WINDS WILL AFFECT HARRISON...CENTRAL CRAWFORD...NORTHEASTERN PERRY...SOUTHWESTERN FLOYD...CENTRAL MEADE...SOUTHWESTERN JEFFERSON...NORTH CENTRAL HARDIN AND NORTHWESTERN BULLITT COUNTIES... At 1021 PM EDT/921 PM CDT/, strong winds associated with a cold front were located 7 miles south of Carefree Town, moving east at 65 mph. Wind gusts up to 50 mph are possible with this shower. Locations impacted include... Louisville, Shively, Shepherdsville, Corydon, Brandenburg, Pioneer Village, Audubon Park, West Buechel, Watterson Park and Lynnview. LAT...LON 3836 8651 3822 8566 3789 8572 3806 8658 TIME...MOT...LOC 0221Z 278DEG 67KT 3814 8633 EBW
Special weather statement, Apr 3, 9:27 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
1027 PM EDT TUE APR 3 2018
KYZ039-045>047-040300-
Mercer-Washington-Nelson-Anderson-
1027 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NELSON...MERCER...
SOUTHERN ANDERSON AND WASHINGTON COUNTIES...
At 1026 PM EDT, a strong thunderstorm was located 7 miles east of
Bardstown, moving east at 50 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Bardstown, Harrodsburg, Springfield, Ballard, Willisburg, Mackville,
Booker, Dugansville, Polin and Johnsonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3766 8535 3773 8540 3772 8541 3783 8545
3803 8483 3798 8482 3797 8480 3795 8482
3793 8480 3792 8483 3792 8480 3789 8480
3790 8478 3791 8478 3790 8477 3789 8478
3787 8476 3786 8477 3785 8474 3778 8471
TIME...MOT...LOC 0226Z 252DEG 45KT 3777 8533
RASLocal storm report, Apr 3, 9:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 1 SSW WACO 37.72N 84.15W
04/03/2018 M49 MPH MADISON KY MESONET
MESONET STATION ELST.
&&
RJSLocal storm report, Apr 3, 9:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 2 E PROVIDENCE 36.67N 86.61W
04/03/2018 M54 MPH SIMPSON KY MESONET
MESONET STATION SWZR.
&&
RJSSpecial weather statement, Apr 3, 9:39 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
1039 PM EDT TUE APR 3 2018
KYZ046-047-054-055-064>066-040315-
Boyle-Mercer-Marion-Taylor-Washington-Casey-Green-
1039 PM EDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MERCER...
CENTRAL GREEN...MARION...TAYLOR...SOUTHERN WASHINGTON...WESTERN BOYLE
AND NORTHWESTERN CASEY COUNTIES...
At 1039 PM EDT/939 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 6 miles northwest of Springfield
to 8 miles southwest of Lebanon to 6 miles northwest of Greensburg.
Movement was northeast at 65 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Campbellsville, Harrodsburg, Lebanon, Springfield, Greensburg,
Burgin, Loretto, Bradfordsville, Brumfield and Burkes Spring.
LAT...LON 3724 8564 3746 8544 3766 8539 3779 8471
3733 8515
TIME...MOT...LOC 0239Z 246DEG 54KT 3776 8530 3749 8537 3730 8560
EBWSpecial weather statement, Apr 3, 9:48 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Louisville KY 1048 PM EDT Tue Apr 3 2018 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 040500- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 1048 PM EDT Tue Apr 3 2018 /948 PM CDT Tue Apr 3 2018/ ...STRONG WINDS BEHIND COLD FRONT... Expect strong winds around 40 mph with locally higher gusts out of the west for the next several hours behind a cold front. Wind gusts 40 to 50 mph have been observed across southwest Indiana and west central Kentucky. This will blow around outdoor objects and make travel difficult. Plan on the strong winds to last for a few hours. ZT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 27 min |
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 33 min |
| Apr 3, 7:17 PM CDT | Tornado Warning | LMK | Hardin, Larue | 28 min |
| Apr 3, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 9 min |
| Apr 3, 7:28 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue | 32 min |
| Apr 3, 7:31 PM CDT | Special Weather Statement | LMK | Henry | 29 min |
| Apr 3, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 29 min |
| Apr 3, 7:34 PM CDT | Special Weather Statement | LMK | Edmonson, Warren | 26 min |
| Apr 3, 7:35 PM CDT | Tornado Warning | LMK | Larue, Marion, Nelson | 25 min |
| Apr 3, 7:36 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart, Warren | 24 min |
| Apr 3, 7:37 PM CDT | Special Weather Statement | LMK | Anderson, Mercer | 23 min |
| Apr 3, 7:40 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 35 min |
| Apr 3, 7:41 PM CDT | Tornado Warning | LMK | Green, Hart | 19 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion, Mercer and 1 more | 48 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Edmonson, Green, Hart, Lincoln and 4 more | 46 min |
| Apr 3, 8:01 PM CDT | Special Weather Statement | LMK | Anderson | 29 min |
| Apr 3, 8:07 PM CDT | Tornado Warning | LMK | Boyle, Marion | 23 min |
| Apr 3, 8:11 PM CDT | Tornado Warning | LMK | Marion, Taylor | 19 min |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 25 min |
| Apr 3, 8:25 PM CDT | Tornado Warning | LMK | Casey, Marion, Taylor | 20 min |
| Apr 3, 8:31 PM CDT | Tornado Warning | LMK | Boyle, Garrard, Lincoln | 29 min |
| Apr 3, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine | 23 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 21 min |
| Apr 3, 8:41 PM CDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 19 min |
| Apr 3, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 29 min |
| Apr 3, 8:47 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 28 min |
| Apr 3, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 49 min |
| Apr 3, 8:56 PM CDT | Tornado Warning | LMK | Garrard, Lincoln | 34 min |
| Apr 3, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 31 min |
| Apr 3, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 26 min |
| Apr 3, 9:11 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 34 min |
| Apr 3, 9:15 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 30 min |
| Apr 3, 9:16 PM CDT | Tornado Warning | LMK | Madison | 14 min |
| Apr 3, 9:27 PM CDT | Special Weather Statement | LMK | Mercer, Washington | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 26 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | LMK | Green, Marion, Taylor | 36 min |
| Apr 3, 10:05 PM CDT | Special Weather Statement | LMK | Bourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 3 more | 25 min |
| Apr 3, 10:18 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 27 min |
| Apr 3, 10:39 PM CDT | Special Weather Statement | LMK | Casey, Lincoln | 21 min |
| Apr 3, 11:09 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 21 min |
| Apr 4, 2:43 AM CDT | Freeze Warning | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 30 hr |
| Apr 4, 10:18 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 4 days |
| Apr 4, 10:18 AM CDT | River Flood Warning | LMK | Hardin, Jefferson, Meade | 27 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.